Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PimplesAndWrinkles

Prolonged Redness After Stopping RAM

Recommended Posts

Hello Everyone,

I'm getting frustrated with this and I hope someone out there has some good advice. I have a derm appointment in a week, but I'd like to do something positive about this before then.

I am about 6-7 months post-Tane. I started using RAM 0.04% about two weeks after being done with Accutane. Things went very well through the summer. I'm thinking the dry weather this Fall was the start of my problems because my chin started to peel pretty drastically. I went down to every other day and eventually (around Oct 1) stopped the RAM on my chin completely. I have still been using it on my nose and front of my face.

Despite stopping RAM, I'm still getting redness and peeling on my chin. I've stopped using any cleanser (I've been using Purpose liquid). When I apply moisturizer (Cetaphil), my chin turns bright red for a couple of hours and then settles down. If I don't use moisturizer, I get lots of peeling. Usually, the peeling is very small white flakes that make my skin look white. On some days (more rare) the peeling is in larger flakes.

I usually shave with a blade, but I've tried using an electric razor as well. That doesn't seem to make a difference.

I can't seem to figure out the cause. Moisturizing will help with the peeling, but it seems to irritate the skin and cause redness.

Do you have any suggestions?

Thanks

Share this post


Link to post
Share on other sites

I had the same problem. For a month, I thought it was dry skin. However, it turned out to be a staph infection. In other words, (natural) bacteria on my skin entered a cut and infected the area. The doctor prescribed some "Bactroban" anti-biotic cream and it's all healed in 3 days.

By the way, the infection could turn pretty bad if left alone. Try to sort it out quickly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×